Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


mac meds, when do you get off of them
Aug 19, 2011

my partner has been on mac meds for almost 2 years his cd4 was 9 when we started this. After going into "iris" mac appeared in the lung and spleen. his cd4s are creaping along and we are now at 99, our doctor thinks the sheer amount of medication might be holding back cd4 production. the lung is clear like 99.9999 better there are still a couple of micro cysts in the spleen. In a month the doctor wants to take my partner off the mac meds if cd4s go up even a point. viral load is undetectable and he is at 19%. sorry cant remember what that factor is. I think its white blood cells, over all there has been consistant improvement. my worry is if we take him off the mac meds at this low number, wont the mac just come back? Is it possible that he could be on them for a very very long time?

Thank you and to everyone working on these issuses,

Response from Dr. Young

Hello and thanks for posting.

With HIV medications, people who are diagnosed with advanced disease and complications, like MAC and expect their immune health to improve (and risks of recurrence decrease). MAC treatments can be given for a very long time in some patients.

Preventive treatment for MAC recurrence (we call secondary prophylaxis) can safely be stopped when the patient is on suppressive HIV treatment and the CD4 count is greater than 100 for 3 months.

Hope that helps, BY



Previous
Atripla & Zyban
Next
Celiac disease and absorption of HIV meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement